| Model Number |
FG15150-0615-1S |
| Medical Device Problem Codes |
Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/01/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product analysis #: (b)(4): equipment used: vis (m-81805), 203cm ruler (m-83360).Drawing(s) referenced: (b)(4), as found condition: the phenom 27 catheter was returned for analysis within a shipping box, within a plastic pouch, and within an opened phenom 27 inner pouch (my21-018).A non-medtronic (cordis) catheter was returned with the phenom 27 catheter.Visual inspection/damage location details: when compared to the product drawing, ~7.0cm of the proximal end of the phenom 27 catheter was returned for analysis.The remaining phenom 27 catheter was not returned.The catheter hub was found in good condition.The catheter body was found separated (cut) distal to the strain relief.The phenom 27 catheter segment was flushed, water exited from the separated end.An in-house 0.026¿ mandrel was inserted through the phenom 27 catheter segment without issue.As there is no allegation of device incompatibility between the phenom 27 catheter and the cordis catheter and there is no contractual agreement with the manufacturer no product analysis is required.Testing/analysis: none.Conclusion: based on the device analysis and reported information, the customer¿s reports of ¿catheter resistance¿ and ¿catheter kink/damage¿ could not be confirmed and the causes could not be determined.Regarding the separation found with the returned phenom 27 catheter the cause for the separation could not be determined as information regarding separation of the catheter was not provided.((b)(4) 2022-01-24).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the pipeline became stuck in the proximal part of the phenom 27 microcatheter and couldn't be pushed out. it was reported that the proximal part of the catheter was kinked, and there was no damage to the pushwire. a continuous flush was administered.The patient did not experience any injury or complications.Angiographic results post procedure showed complete embolization.The devices were prepared and flushed according to the instructions for use (ifu).The patient was undergoing treatment for an unruptured, amorphous aneurysm located on the patient's left side.The max diameter was 6mm, and the neck diameter was 7mm.The patient's vessel tortuosity was moderate.The landing zone was 3.8mm distal and 4.1mm proximal.The access vessel was the femoral artery, which was 5mm in diameter.Ancillary devices include a 6f long sheath, 5f navien guide catheter, and sy14 guidewire.Additional information received reported that the initial report was not correct and that there was no problem with the pipeline; it was implanted successfully.The issue was with the phenom 27 microcatheter.
Additional Manufacturer Narrative
A correction was made to the g3 aware date of this event.This regulatory report is being submitted as part of a retrospective review.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.